SYNTHES GMBH PERCUTANEOUS INSERTION HANDLE NON-RADIOLUCENT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
SD03.037.112 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2024 the targeting distal locking screw missed the locking hole in the nail during a short nail tfna case.There was no harm to the patient.The surgeon disconnected the nail from the handle and completed the case with a different handle that was already in the room.There was a 2 minutes of surgical delay.The tfna construct was successfully implanted.There was no other intervention required.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: h4.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H6: the product was not returned to medtech orthopedics ; however, photos were provided for review.The device associated with this report was not returned to medtech orthopedics for evaluation.The photographs attached were reviewed, however in the images provided no observations pertaining to the nature of the reported event of misalignment could be identified.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs attached don¿t have any evidence to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a dhr review was not performed for this pi.This lot number ¿77p1501¿ was manufactured by brandywine.Please reassign this task to the correct group.Part number: sd03.037.112-us, lot number: 77p1501, part manufacture date: 04/06/2021, manufacturing location: brandywine, part expiration date: n/a, nonconformance noted: n/a.A review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows that the percutaneous insertion handle was processed through all operations on the released routing for part number sd03.037.112 and met all specification requirements at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Device history review: a dhr review was not performed for this pi.This lot number ¿77p1501¿ was manufactured by brandywine.Please reassign this task to the correct group.Product lot met all inspection specification requirements at the time of release with no issues documented during manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of normal use, no signs of issues that could lead to the malfunction of the device.A dimensional inspection was not performed since it was not applicable to the complaint condition.A complete functional evaluation was not possible to preformed, due the only mating device returned was the 130 deg aiming arm (03.037.013).Therefore a partial functional evaluation was performed, several attempts of assemble and disassembly were made with the mating device also returned in this complaint.It was possible to preformed the complete assembly process, no signs of resistance or friction were felt.The assembly process work as expected.The overall complaint was not confirmed as the observed condition of the percutaneous insrt h&le non-radiolucent would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: sd03.037.112-us lot number: 77p1501 part manufacture date: 04/06/2021 manufacturing location: brandywine part expiration date: n/a if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.